Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm online and happy to answer your question today.
I do not believe that using Similasan Dry Eye Relief drops that are technically expired has anything to do with your subconjunctival hemorrhages.
Here is some information you might not know about your condition:
In the vast majority of cases, sub conjunctival hemorrhage is nothing to worry about. It is usually not a sign of any serious condition but rather is just a small broken blood vessel in the conjunctiva that looks much worse than it really is. No treatment is necessary. Think of a subconjunctival hemorrhage as a bruise. The reason it looks so red (some people say it looks like a piece of raw meat) is that the skin on your eye is very thin so the underlying blood shows through easily. On your arm, for instance, a bruise looks blue/purple because the overlying skin is thick, blocking the red color of the blood. Like a bruise elsewhere a subconjunctival hemorrhage will slowly go away over the course of a couple of weeks. It may spread around the globe some and change colors as it clears. This is nothing to be concerned about.
However, in your case I am a little concerned since you have had multiple episodes of subconjunctival bleeding in such a short period of time. When you say that you went to your doctor due to your eye hurting, were you examined by an ophthalmologist?
Has your vision changed at all? Are you nauseous? Do you have any medical problems or take any medicines? Do you take a lot of aspirin or other OTC medicines that could contribute to thinning of your blood?
I see that you are offline. We can use the Q&A system to 'text message' each other. An email will be sent to each of us every time something is posted to this thread.
Hi Dr. Rick,
Thank you for your response!
I just went to my family doctor. He expressed concern as well, since I had had 4 episodes and that my eye hurt and was sensitive to light. He took a lot of blood and will be running a bunch of tests to rule out diseases. He said that if nothing showed up in the blood tests that he will send me to an ophthalmologist.
He did an eye test and my vision has not changed.
I was a bit nauseous for a few days after this occurred. Very cold and fatigued for 2 weeks prior and during. This Wednesday (the day after this 4th hemorrhage) I had difficulty thinking and speaking, felt dizzy and the left side of my head felt a bit numb (same side as the affected eye).
Have not been taking meds, aspirin or anything OTC whatsoever for over a year now. I have no medical issues that I am aware of.
I do take many supplements a day: Multi-vitamin, vitamin D, vitamin E, vitamin C, Calcium/magnesium, Omega 3-6-9 which I have been taking for years. My doctor mentioned that he thought that perhaps the Omegas were thinning my blood, but when I cut myself I do not bleed a lot at all.
I hope that this can help.
Thank you so much for your time with this matter!
Sorry to bother you again, but I have just one more question. Do you think that I may have perhaps had a mini stroke that could have caused the symptoms, and have hence caused pressure/bleeding in the eye?